Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 128, NWS Albuquerque, NM

September 20, 2013Cibola County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 20, 2013, 2:09 PM MST for Cibola County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2013, 2:09 PM MST (21:09 UTC)
Expired
Sep 20, 2013, 4:15 PM MST
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 109 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS55 KABQ 202109
FFWABQ
NMC006-202315-
/O.NEW.KABQ.FF.W.0128.130920T2109Z-130920T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI SEP 20 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 515 PM MDT

* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM ABOUT 15 MILES SOUTH OF THE
  EL MALPAIS VISITOR CENTER OR ABOUT 23 MILES SOUTH OF GRANTS. THE 
  STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING SOUTHEAST.  RAINFALL
  TOTALS OF 2 TO 3 INCHES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3495 10806 3497 10781 3475 10758 3460 10769
      3459 10818 3480 10818

$$

KJ
2 follow-up statements
211 
WGUS75 KABQ 202126
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT FRI SEP 20 2013

NMC006-202315-
/O.CON.KABQ.FF.W.0128.000000T0000Z-130920T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
326 PM MDT FRI SEP 20 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL
CIBOLA COUNTY...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG STATE ROAD
117 IN THE EL MALPAIS NEAR AND SOUTH OF THE VISITOR CETNER TO INCLUDE
AREAS NEAR THE NARROWS. RAINFALL TOTALS OF 2 TO 3 INCHES CAN BE
EXPECTED. THE STORMS PRODUCING VERY HEAVY RAIN WERE DRIFTING TOWARD
THE SOUTHEAST.

LOCATIONS IMPACTED INCLUDE...
  EL MALPAIS NATIONAL MONUMENT AND STATE ROAD 117...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3495 10806 3497 10781 3475 10758 3460 10769
      3459 10818 3480 10818

$$
KJ
429 
WGUS75 KABQ 202324
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT FRI SEP 20 2013

NMC006-202335-
/O.EXP.KABQ.FF.W.0128.000000T0000Z-130920T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
524 PM MDT FRI SEP 20 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CIBOLA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3495 10806 3497 10781 3475 10758 3460 10769
      3459 10818 3480 10818

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 1:32 PM MST, 37 minutes earlier.

Area forecast discussion, Sep 20, 1:32 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT FRI SEP 20 2013

.DISCUSSION...
OVERNIGHT BACK DOOR FRONT MADE IT MORE OR LESS TO THE CONTINENTAL
DIVIDE EARLIER THIS MORN. AND IT IS IS GENERALLY ALONG AND NEAR IT
THAT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM VERY LATE MORN
ON. THE NORTHERN GILA REGION HAS...AS OF THIS WRITING...THE MOST
NUMEROUS SHOWERS AND STORMS SO FAR AND THAT WILL LIKELY REMAIN THE
CASE MOST OF THE REST OF THE AFTN AND PERHAPS EVEN INTO THIS EVE.
AWARE THAT NEIGHBORS TO THE SOUTH HAVE FLASH FLOOD WATCH OUT FOR
SOUTHERN GILA AND WILL CONSIDER SAME FOR NORTHERN GILA...BUT WILL
MONITOR RADAR TRENDS FOR POSSIBLE ISSUANCE BY OR BEFORE 21Z. STILL
BELIEVE MOISTURE WILL BE A LITTLE DEEPER OVERALL JUST S AND SE OF
OUR SECTION OF THE GILA. ACTIVITY WILL DIMINISH ALL AREAS LATER
THIS EVE AND OVERNIGHT WITH VERY LITTLE OR NOTHING OF SIGNIFICANCE
EXPECTED AFTER 08Z OR 09Z SAT.

FOR THE WEEKEND NM WILL BE COMING MORE AND MORE UNDER THE
INFLUENCE OF THE FIRST MAJOR AUTUMNLIKE TROUGH OF THE SEASON THAT
BY MONDAY WILL SCOUR THE RESIDUAL MOISTURE OUT OF THE FCST AREA.
BUT AHEAD OF IT WILL BE A COUPLE WAVES OF SHOWERS AND STORMS THAT
WILL MAINLY IMPACT MAINLY THE NW THIRD OF THE STATE...THE FIRST
LATER SAT AND THE SECOND...PERHAPS MORE FOCUSED...ONE SUN AFTN AND
EVE. WITH MUCH STRONGER DYNAMIC FORCING AND COLDER AIR ALOFT...
ALONG WITH MUCH STRONGER WINDS ALOFT...SOME OF THESE STORMS WILL
LIKELY BE HAIL AND STRONG WIND PRODUCERS...BUT THEY WILL BE MOVING
RAPIDLY AND TRAINING CELLS DO NOT SEEM TOO LIKELY FOR THE MOST
PART...SO FLASH FLOOD RISK SHOULD NOT BE TERRIBLY ELEVATED WITH
THIS ACTIVITY. PLUS THERE HAS BEEN SOMEWHAT OF A DRYING PERIOD...
ALBEIT NOT FOR VERY LONG YET...ACROSS GOOD PORTION OF THE NW
THIRD. ALSO THIS SYSTEM WILL BRING OUR FIRST PRESSURE GRADIENT
DRIVEN BREEZY TO WINDY PERIOD OF THE FALL SEASON FOR MOST OF FCST
AREA. THEN IT WILL BE DRY ALL AREAS...YES ALL AREAS...STARTING MON
AND FOR ALL OR NEARLY ALL OF NEXT WEEK. MUCH LOWER DEWPOINTS WILL
ALLOW FOR SOME POTENTIAL OVERNIGHT FREEZES FOR AT LEAST SOME OF
THE NORTHERN MOUNTAIN VALLEYS BY MON NIGHT. WINDS LIGHTER EARLY
WEEK...BUT MAY PICK UP AGAIN LATER IN THE WEEK.

43

&&

.FIRE WEATHER...
THE MAIN FOCUS FOR SOME WETTING SHOWERS AND THUNDERSTORMS WILL BE
FOUND ALONG THE CONTINENTAL DIVIDE ACROSS THE WEST THE REST OF THE
DAY. CANT RULE OUT A FEW BUILDUPS OVER THE NORTH CENTRAL MOUNTAINS
AS WELL. STEERING FLOW WILL REMAIN SLOW BUT THERE IS A POSSIBILITY
OF A FEW CELLS GETTING OVER THE RIO GRANDE VALLEY. THE EASTERN PLAINS
WILL REMAIN TOO STABLE WITH ABUNDANT CLOUD COVER AND COOLER THAN
NORMAL TEMPERATURES.

THE BACK DOOR FRONT WILL MAKE ANOTHER PUSH WESTWARD OVERNIGHT.
HUMIDITY RECOVERIES ACROSS THE MAJORITY OF THE AREA WILL BE
EXCELLENT. THIS WILL PROVIDE COOLER TEMPERATURES ACROSS THE WEST ON
SATURDAY ALTHOUGH EASTERN AREAS WILL SEE WARMER CONDITIONS. HIGH
TEMPERATURES OVERALL ON SATURDAY WILL BE NEAR NORMAL. HUMIDITY
VALUES WILL BE ABOVE SEASONABLE VALUES DUE TO THE HIGHER DEWPOINTS.
VENTILATION SHOULD IMPROVE SOME MOST AREAS AND THE TRANSPORT WINDS
WILL BE MORE SOUTH/SOUTHWEST.

THE RIDGE THAT IS CURRENTLY IN PLACE OVER THE SOUTHERN ROCKIES WILL GET
NUDGED EASTWARD LATER SATURDAY INTO SATURDAY NIGHT. THIS WILL SET
THE STAGE FOR INCREASED WIND ACROSS THE ENTIRE FORECAST AREA ON
SUNDAY. MODELS REMAIN PRETTY ROBUST IN THEIR DEPICTION OF THE STRONG
LEE TROUGH ACROSS THE PLAINS AND MODERATE TO STRONG WINDS ALOFT.
DECIDED TO BUMP UP WIND SPEEDS WITHIN THE GRIDDED FORECAST AND WENT
MORE IN LINE WITH THE GFS GUIDANCE NUMBERS. THE ATMOSPHERE LOOKS TO
BE MODERATELY UNSTABLE AND NORTHERN AREAS WILL SEE SOME CLOUD COVER
THUS MITIGATING THE FULL POTENTIAL FOR THE WIND TO MIX DOWN. EITHER
WAY...WINDS WILL BE NOTICEABLE AND MARK AN OVERALL CHANGE DURING
THIS FALL TRANSITION PERIOD. WETTING PRECIPITATION WILL BE
DISTINCTLY POSSIBLE ACROSS THE NORTHWEST HALF TO TWO THIRDS. BOTH
THE ECMWF AND GFS ARE BULLISH WITH THIS SCENARIO. VENTILATION WILL
ALSO BE EXCELLENT MOST AREAS.

WEATHER MODELS ALSO SHOW TWO AREAS OF STRONG MID LEVEL DRYING ON
SUNDAY. ONE OVER THE TEXAS STATE LINE AND ANOTHER OVER THE AZ STATE
LINE. ALTHOUGH CRITICAL FIRE WEATHER GROWTH CONDITIONS ARE NOT IN
THE CARDS...THE WESTERN DRY SLOT WILL PROVIDE THE FIRST DECENT
FREEZE OF THE SEASON ACROSS THE NORTHERN AND PERHAPS WESTERN
MOUNTAINS AS SKIES CLEAR SUNDAY NIGHT. THIS DRIER AIRMASS WILL
INFILTRATE THE ENTIRE FORECAST AREA ON MONDAY....SETTING THE STAGE
FOR A POTENTIALLY STRONGER FREEZE EVENT ACROSS THE MOUNTAINS MONDAY
NIGHT. WIND SPEEDS WILL BE LESS ON MONDAY ALTHOUGH A FEW BREEZES
WILL BE FELT TO THE LEE OF THE CENTRAL MOUNTAINS. AS A RESULT OF THE
DRIER AIR MASS...MINIMUM HUMIDITY VALUES WILL FALL INTO THE MID
TEENS TO MID 20S MONDAY. VENTILATION WILL BE DECENT ENOUGH MOST
AREAS BUT SOME POOR RATINGS ARE SHOWING UP WITHIN THE GRIDDED
FORECAST.

MODELS CONTINUE TO SHOW THE SECOND PACIFIC TROUGH PUNCHING INTO THE
WESTERN US ON TUESDAY. THE WINDS ALOFT WOULD INCREASE BOTH ALOFT AND
AT THE SURFACE. DRIER AIR WOULD REMAIN IN PLACE BASED ON THE LATEST
MODEL RUN. VENTILATION SHOULD BE PRETTY GOOD WITHIN CONTINUED
MINIMUM HUMIDITIES IN THE TEENS AND 20S.

THE LONG RANGE MODELS ARE LEANING TOWARDS A DRIER AND BREEZY TO
WINDY PERIOD WEDNESDAY THROUGH FRIDAY. MONSOONAL MOISTURE FROM
MEXICO WOULD REMAIN SOUTH OF THE FORECAST AREA AND VENTILATION RATES
WOULD BE GOOD TO EXCELLENT. THE DRY SLOT WOULD MOST LIKELY REMAIN
OVERHEAD KEEPING HUMIDITY READINGS AT LEAST SEASONABLE LEVELS.

50

&&

.AVIATION...
18Z TAF CYCLE
MESSY UPCOMING FORECAST. BACK DOOR COLD FRONT PUSHED ACROSS THE
MAJORITY OF THE AREA. THE DEEPER PORTION OF THE FRONT STILL SITS
OVER THE EASTERN PLAINS...THUS MVFR CIGS. CIGS WILL MOST LIKELY
RAISE SOME AS THE DAY PROGRESSES AND THE LOW CLOUD BANK WILL SEE
HOLES DEVELOP WITHIN IT BUT NOT SURE THE ENTIRE CLOUD BANK WILL
DISAPPEAR. THUS THE TRICKY NATURE TO THE FORECAST. ONCE THE SUN
GOES DOWN...THE CLOUD BANK SHOULD RETURN IN SOME SORT OF
FASHION...ESPECIALLY IMPACTING LVS. MODELS ARE HINTING AT THIS
CLOUD BANK SQUIRTING THROUGH THE CNTRL MTNS TONIGHT AND PROVIDE
SOME SORT OF MODERATE LOW CIG AT ABQ AND SAF. HAVE THAT SOMEWHAT
CAPTURED IN THE TERMINAL FORECAST. ISOLD SH/TS WILL BE FOUND
ACROSS SOME WESTERN AND CENTRAL AREAS LATER TODAY INTO THE EVENING
SO DECIDED TO USE VCSH TO CAPTURE THAT. MAY NEED TO UPDATE AND
CREATE SOME TEMPO GROUPS OR VCTS AS THE AFTERNOON GOES ON. WILL
MONITOR ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  82  58  77 /   0  10  30  40
DULCE...........................  46  76  50  70 /  10  20  40  50
CUBA............................  49  79  53  76 /  20  20  20  40
GALLUP..........................  49  78  52  74 /   5  30  20  20
EL MORRO........................  46  74  48  72 /  20  30  20  20
GRANTS..........................  48  77  50  74 /  20  20  20  20
QUEMADO.........................  50  78  51  76 /  20  20  20  20
GLENWOOD........................  53  80  52  80 /  20  20  10  10
CHAMA...........................  42  69  47  65 /  10  20  30  60
LOS ALAMOS......................  52  73  54  72 /  20  10  10  30
PECOS...........................  50  71  51  70 /  20  10  10  30
CERRO/QUESTA....................  46  74  49  71 /   5  10  10  20
RED RIVER.......................  42  66  43  63 /  10  20  20  30
ANGEL FIRE......................  36  69  38  66 /  10  10  10  30
TAOS............................  44  76  47  73 /  10  10  10  20
MORA............................  45  69  49  70 /  20  20  10  30
ESPANOLA........................  51  79  53  74 /  10  10  10  20
SANTA FE........................  53  75  54  75 /  10  10  10  30
SANTA FE AIRPORT................  52  78  53  77 /  10  10  10  20
ALBUQUERQUE FOOTHILLS...........  58  79  58  78 /  10  10   5  10
ALBUQUERQUE HEIGHTS.............  60  81  60  80 /  10  10   5  10
ALBUQUERQUE VALLEY..............  57  82  57  82 /  10  10   5  10
ALBUQUERQUE WEST MESA...........  58  82  59  81 /  10  10   5  10
LOS LUNAS.......................  56  81  58  81 /  10  10   5   5
RIO RANCHO......................  58  81  58  80 /  10  10   5  10
SOCORRO.........................  58  82  59  82 /  20  10   0   5
SANDIA PARK/CEDAR CREST.........  51  76  54  75 /  10  10  10  20
TIJERAS.........................  52  77  55  76 /  10  10  10  10
MORIARTY/ESTANCIA...............  48  76  49  75 /  10  10   5  10
CLINES CORNERS..................  50  74  51  74 /  10  10   5   5
GRAN QUIVIRA....................  50  73  52  72 /  20  10   5   5
CARRIZOZO.......................  53  76  55  74 /  20  10  10  10
RUIDOSO.........................  47  68  49  68 /  20  10  20  10
CAPULIN.........................  48  77  52  76 /  10  10   5  20
RATON...........................  48  79  49  78 /  10  10  10  30
SPRINGER........................  49  80  51  79 /  10  10   0  20
LAS VEGAS.......................  47  75  50  74 /  20  10  10  10
CLAYTON.........................  52  80  56  81 /   5   0   0   5
ROY.............................  51  77  54  78 /  10  10   0   5
CONCHAS.........................  57  81  58  81 /   5   5   0   5
SANTA ROSA......................  55  79  57  81 /  10   5   0   5
TUCUMCARI.......................  56  82  57  85 /   5   0   0   5
CLOVIS..........................  53  79  54  82 /   5   0   0   5
PORTALES........................  54  80  55  83 /   5   0   0   5
FORT SUMNER.....................  57  79  58  82 /   5   5   0   5
ROSWELL.........................  60  81  57  86 /   5   5   0   5
PICACHO.........................  55  77  56  81 /  10  10   0   5
ELK.............................  53  71  52  75 /  30  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Sep 20, 4:06 AM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 AM MDT FRI SEP 20 2013

NMZ501>540-211115-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
506 AM MDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE WESTERN AND
NORTHERN HIGH TERRAIN THIS AFTERNOON AND PRODUCE HEAVY DOWNPOURS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND SUNDAY
ACROSS THE WESTERN AND NORTHERN HIGH TERRAIN. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

In the hours before

Special weather statement, Sep 20, 1:37 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT FRI SEP 20 2013

NMZ508-202100-
SOUTHWEST MOUNTAINS-
237 PM MDT FRI SEP 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SOCORRO COUNTY THROUGH
300 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE NATIONAL RADIO ASTRONOMY OBSERVATORY...OR
ABOUT 16 MILES EAST OF DATIL...MOVING SOUTHEAST AT 5 TO 10 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF THE VERY
LARGE ARRAY AND ALSO DRIFTING TOWARD THE SOUTHEAST.

FUNNEL CLOUDS MAY DEVELOP FROM THESE STORMS. HAIL UP TO ONE-HALF
INCH IN DIAMETER IS ALSO EXPECTED...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
SOCORRO COUNTY AND STATE ROAD 52

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3409 10732 3380 10729 3379 10757 3390 10771
      3416 10771
TIME...MOT...LOC 2036Z 301DEG 4KT 3409 10757

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 6:43 PM MSTAreal Flood AdvisoryABQChaves2 hr
Sep 19, 6:53 PM MSTAreal Flood AdvisoryABQCatron112 min
Sep 19, 7:23 PM MSTAreal Flood AdvisoryABQHarding, Quay, San Miguel112 min
Sep 19, 7:41 PM MSTAreal Flood AdvisoryABQChaves94 min
Sep 19, 9:01 PM MSTAreal Flood AdvisoryABQCurry, Quay89 min
Sep 19, 9:08 PM MSTSpecial Weather StatementABQCurry37 min
Sep 19, 9:36 PM MSTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel114 min
Sep 19, 9:42 PM MSTSpecial Weather StatementABQCurry33 min
Sep 19, 10:12 PM MSTSpecial Weather StatementABQCurry33 min
Sep 20, 12:20 PM MSTAreal Flood AdvisoryABQCatron115 min
Sep 20, 1:02 PM MSTFlash Flood WarningABQCatron4 hr
Sep 20, 1:10 PM MSTAreal Flood AdvisoryABQCatron2 hr
Sep 20, 1:37 PM MSTSpecial Weather StatementABQSocorro23 min
Sep 20, 1:47 PM MSTAreal Flood AdvisoryABQCatron, Cibola118 min
Sep 20, 2:35 PM MSTAreal Flood AdvisoryABQCatron, Socorro115 min
Sep 20, 3:53 PM MSTAreal Flood AdvisoryABQCibola112 min
Sep 20, 3:58 PM MSTAreal Flood AdvisoryABQCatron, Socorro2 hr
Sep 20, 4:23 PM MSTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe112 min
Sep 20, 4:35 PM MSTAreal Flood AdvisoryABQBernalillo, Cibola, McKinley, Sandoval115 min
Sep 20, 4:59 PM MSTFlash Flood WarningABQCatron2 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.